Alert archive / Florida / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 101, NWS Tallahassee, FL

May 7, 2006Taylor County, Florida

NWS Tallahassee, FL issued this severe thunderstorm warning at May 7, 2006, 6:14 PM EDT for Taylor County, Florida. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 7, 2006, 6:14 PM EDT (22:14 UTC)
Expired
May 7, 2006, 7:00 PM EDT
In force
46 min
Issued by
NWS Tallahassee, FL
Area
Counties, with a storm outline in the text

County Taylor County, FL

The radar

The Tallahassee radar (KTLH), 69 km from the middle of the area, began a volume at 22:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 10.2 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2006-05-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 905 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2006-05-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 50 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
905 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
534 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
50 m²/s²
0-3 km storm-relative helicity
97 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KTAE 072215
SVRTAE
FLC123-072300-
/O.NEW.KTAE.SV.W.0101.060507T2214Z-060507T2300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
614 PM EDT SUN MAY 7 2006

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN AND WESTERN TAYLOR COUNTY IN FLORIDA ALONG THE COAST

* UNTIL 700 PM EDT

* AT 607 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND 
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 6 
  MILES SOUTH OF SCANLON...OR ABOUT 18 MILES SOUTHEAST OF SAINT
  MARKS...AND MOVING SOUTHEAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  ADAMS BEACH BY 650 PM EDT...
  DEKLE BEACH BY 655 PM EDT...
  CEDAR ISLAND AND BLUE SPRINGS BY 700 PM EDT...

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY BUILDING
AWAY FROM WINDOWS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE
DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 60 MPH...DEADLY
LIGHTNING...AND VERY HEAVY RAIN.

REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN TALLAHASSEE. OR YOU
CAN ALSO CALL THE NATIONAL WEATHER SERVICE IN TALLAHASSEE DIRECTLY AT
850-942-8833 TO REPORT SEVERE WEATHER.

LAT...LON 3015 8391 3000 8404 2971 8365 2989 8346

$$

18-WOOL
1 follow-up statement
000 
WWUS52 KTAE 072242
SVSTAE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
641 PM EDT SUN MAY 7 2006

FLC123-072300-
/O.CON.KTAE.SV.W.0101.000000T0000Z-060507T2300Z/
TAYLOR FL-
641 PM EDT SUN MAY 7 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT 
FOR SOUTHERN TAYLOR COUNTY WITHIN 10 MILES OF THE COAST...

AT 633 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE 
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS 
LOCATED 7 MILES NORTH OF ADAMS BEACH...OR ABOUT 11 MILES SOUTHWEST 
OF PERRY...MOVING SOUTHEAST AT 30 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  DEKLE BEACH BY 650 PM EDT...
  BLUE SPRINGS AND CEDAR ISLAND BY 655 PM EDT...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN TALLAHASSEE. OR YOU
CAN ALSO CALL THE NATIONAL WEATHER SERVICE IN TALLAHASSEE DIRECTLY AT
850-942-8833 TO REPORT SEVERE WEATHER.

LAT...LON 3015 8391 3000 8404 2971 8365 2989 8346

$$

18-WOOL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 7, 2:10 PM EDT, 4 hours 4 minutes earlier.

Area forecast discussion, May 7, 2:10 PM EDT, 4 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
210 PM EDT SUN MAY 7 2006

.SYNOPSIS...ISOLATED SEVERE STORMS THIS AFTERNOON...WITH WATCH OUT
FOR MOST OF CWA. MAIN THREAT OVER SE AL & SW GA...WHERE FACTORS
COMING TOGETHER THE BEST. GOOD DIFFERENTIAL HEATING THIS AFTERNOON
HELPING DESTABILIZE THE MOIST ATMOSPHERE...& WITH THE WARM FRONT
LIFTING NE...A LOW OVER AL...& A WEAK FRONT BOUNDARY SW TO LA...WARM
SECTOR SET UP OVER THE CWA TODAY. SHORTWAVE MOVING ACROSS THE REGION
HELPING TO INITIATE CONVECTION. MAIN THREAT SHOULD BE STRONG WINDS &
LARGE HAIL. TORNADO THREAT LOW WITH LIMITED SHEAR. ONLY REAL FACTOR
MISSING IS GOOD JET DYNAMICS...LOW LEVEL JET ONLY AROUND 20 KNOTS...
OR WE COULD SEE MUCH MORE SEVERE WEATHER & POSSIBLE TORNADOES. WILL
SEE THESE FEATURES WILL CONTINUE TO PROGRESS EAST THIS AFTERNOON &
THIS EVENING.

&&

.SHORT TERM...(TONIGHT THROUGH TUESDAY)...
MODELS ARE CONSISTENT MOVING THE UPPER DYNAMICS & THE SURFACE SYSTEM
EAST BY 00Z...BUT THIS MAY BE A BIT TOO FAST. BUT WILL TAPPER OFF
CONVECTION AFTER 00Z TO 06Z. PATCHY DENSE FOG WILL BE POSSIBLE
OVERNIGHT WITH EXPECTED RAIN AREAS. ON MONDAY...THE BOUNDARY STALLS
OVER N FL...WITH A SOUTH FLOW OVER N FL...WHILE POSSIBLE NW OVER SE
AL & SW GA. SMALL POP ON MONDAY WITH VERY LIMITED DYNAMICS...BUT
SOME SEA BREEZE FORMATION & AFTERNOON HEATING POSSIBLE. MONDAY NIGHT
THE STALLED BOUNDARY OVER THE AREA LIFTS NE AS A WARM FRONT & SOME
SHORT WAVE ENERGY MOVES ACROSS THE AREA...SO 20-30% POP WILL BE IN
THE FORECAST. TUESDAY BRINGS A MOSTLY DRY DAY...WITH SOME POSSIBLE
SMALL CHANCES OF RAIN IN THE AFTERNOON & EVENING WITH MAINLY A SEA
BREEZE INITIATION. TEMPS WILL WARM TO ABOVE NORMAL LEVELS THROUGH
TUESDAY.

.LONG TERM...(WEDNESDAY THROUGH SUNDAY)...
WEDNESDAY LOOKS TO BE A TRANSITION DAY BEFORE THE NEXT COLD FRONT
PUSHES THROUGH THE AREA. SMALL CHANCE OF RAIN MAIN AFTERNOON TO
EVENING WEDNESDAY. THEN A COLD FRONT PUSHES THROUGH ON THURSDAY WITH
SHOWERS & THUNDERSTORMS. DRYING A BIT COOLER FOR FRIDAY & INTO THE
WEEKEND.

&&

.MARINE...WILL SEE WINDS & SEE COME UP A BIT WITH THE INCREASED
SOUTH FLOW...BUT STILL REMAIN BELOW BELOW EXERCISE CAUTION LEVELS.

&&

.FIRE WEATHER...RH VALUES WILL REMAIN UP WITH NO CONCERNS FOR THE
NEXT SEVERAL DAYS.

&&

.AVIATION...VFR TO MVFR CIGS EXPECTED ACROSS THE AREA. SOME STRONG
TO SEVERE STORMS OVER N FL THIS AFTERNOON TO EVENING WITH IFR
CIGS...HEAVY RAIN...REDUCED VISIBILITIES. THEN MAINLY VFR
OVERNIGHT...BUT AREAS OF IFR & PATCHY DENSE FOG IN AREAS WHERE RAIN
FELL. KDHN...KTLH...KABY WILL HAVE THE GREATEST LIKELIHOOD OF IFR
CONDITIONS. DURING THE DAY MONDAY...MAINLY VFR ACROSS THE AREA WITH
AFTERNOON ISOLATED TSTMS.

&&

.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE  66 85 64 88 / 40 30 20 20
PANAMA CITY  70 83 69 85 / 50 30 20 20
DOTHAN       64 83 65 88 / 50 30 20 20
ALBANY       64 84 64 86 / 50 30 20 20
VALDOSTA     64 85 64 87 / 40 30 20 20
CROSS CITY   66 85 65 86 / 30 30 20 20

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...NONE.

RADAR...JM/KGG
AVIATION/FIRE WX...JM
PUBLIC/MARINE...MCT
Hazardous weather outlook, May 7, 5:45 AM EDT, 12 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
545 AM EDT SUN MAY 7 2006

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-
GMZ750-755-770-775-081000-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON-
HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN-
CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-
IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT TO 20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL EXTENDING FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL EXTENDING FROM
20 TO 60 NM-
445 AM CDT SUN MAY 7 2006 /545 AM EDT SUN MAY 7 2006/

THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...NORTHWEST FLORIDA...SOUTH
CENTRAL GEORGIA...SOUTHWEST GEORGIA AND GULF OF MEXICO.

.DAY ONE...TODAY AND TONIGHT...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE REGION
TODAY. A WEAK LOW PRESSURE SYSTEM WILL FORM AND MOVE EASTWARD
ALONG THE NEARLY STATIONARY FRONT WHICH LIES JUST TO THE NORTH OF
OUR AREA. THIS SYSTEM WILL BRING SCATTERED TO NUMEROUS SHOWERS AND
THUNDERSTORMS TO THE CWA TODAY...SOME OF WHICH COULD BE STRONG TO
SEVERE ESPECIALLY AFTER SOME DAYTIME HEATING HAS OCCURRED. STRONG
STRAIGHT LINE WINDS AND POTENTIALLY LARGE HAIL WILL BE THE
GREATEST THREATS WITH THESE STORMS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
THE NEXT COLD FRONT IS EXPECTED TO DISSIPATE AFTER IT MOVES INTO
THE AREA TONIGHT AND MONDAY...WITH PERHAPS A BRIEF RESPITE IN THE
UNSETTLED WEATHER THROUGH TUESDAY. SHOWERS AND STORMS WILL RETURN
TO THE FORECAST ON WEDNESDAY AND THURSDAY...WITH THE NEXT COLD
FRONT EXPECTED TO MOVE THROUGH THE REGION ON FRIDAY. ALTHOUGH IT
IS STILL EARLY IN THE FORECAST...THIS COULD RESULT IN SEASONABLY
COOL WEATHER FOR NEXT WEEKEND.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED LATER TODAY.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/TAE.

17-GOULD

In the hours before

Special weather statement, May 7, 4:43 PM EDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
443 PM EDT SUN MAY 7 2006

FLZ027-072115-
WAKULLA-
443 PM EDT SUN MAY 7 2006

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR WAKULLA COUNTY IN
NORTH FLORIDA...

* UNTIL 515 PM EDT

AT 441 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR CRAWFORDVILLE...MOVING NORTHEAST AT 20 MPH.

DIME SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.

THIS STORM IS CAPABLE OF PRODUCING WINDS OF 30 TO 40 MPH...TORRENTIAL
DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING
AREAS...AND IS ALSO PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING.
MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH
TO BE STRUCK BY LIGHTNING.

38-GODSEY
Special weather statement, May 7, 4:51 PM EDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
451 PM EDT SUN MAY 7 2006

FLZ008-072130-
COASTAL WALTON-
451 PM EDT SUN MAY 7 2006

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR WALTON COUNTY...

* UNTIL 430 PM CDT

AT 348 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES SOUTHWEST OF DE FUNIAK SPRINGS...MOVING
EAST AT 25 MPH.

PEA SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.

THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU
CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

12-WATSON
Special weather statement, May 7, 4:56 PM EDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
456 PM EDT SUN MAY 7 2006

FLZ018-072130-
JEFFERSON-
456 PM EDT SUN MAY 7 2006

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR SOUTHERN JEFFERSON
COUNTY IN NORTH FLORIDA...

* UNTIL 530 PM EDT

AT 452 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 12 MILES EAST OF WOODVILLE...OR 13 MILES
NORTHEAST OF SAINT MARKS...MOVING EAST AT 25 MPH.

WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

THIS STORM IS CAPABLE OF PRODUCING WINDS OF 40 TO 50 MPH...TORRENTIAL
DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING
AREAS...AND IS ALSO PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING.
MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH
TO BE STRUCK BY LIGHTNING.

38-GODSEY
Special weather statement, May 7, 5:14 PM EDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
514 PM EDT SUN MAY 7 2006

FLZ028-072215-
TAYLOR-
514 PM EDT SUN MAY 7 2006

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR TAYLOR COUNTY IN NORTH
FLORIDA...

* UNTIL 615 PM EDT

AT 508 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 12 MILES NORTH OF
PERRY TO SAINT MARKS...MOVING EAST AT 30 MPH.

THESE STORMS WILL BE NEAR...
  PERRY BY 550 PM EDT.

DIME SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE
STORMS.

THESE STORMS ARE CAPABLE OF PRODUCING WINDS OF 40 TO 50
MPH...TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF
STREETS AND LOW LYING AREAS...AND ARE ALSO PRODUCING FREQUENT CLOUD
TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF
NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

38-GODSEY
Special weather statement, May 7, 5:18 PM EDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
518 PM EDT SUN MAY 7 2006

FLZ013-026-072200-
CALHOUN-LIBERTY-
518 PM EDT SUN MAY 7 2006

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR EASTERN CALHOUN AND
LIBERTY COUNTIES...

* UNTIL 600 PM EDT (500 PM CDT)

AT 508 PM EDT (408 PM CDT)...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED A STRONG THUNDERSTORM 8 MILES SOUTHWEST OF
BLOUNTSTOWN...MOVING EAST AT 25 MPH.

PEA SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.

ALSO...THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH
MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS.

REPORT SIGNIFICANT WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT
AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR
REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
TALLAHASSEE. OR YOU CAN ALSO CALL THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE DIRECTLY AT 850-942-8833 TO REPORT SEVERE WEATHER.

18-WOOL
Special weather statement, May 7, 6:05 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
605 PM EDT SUN MAY 7 2006

FLZ028-072300-
TAYLOR-
605 PM EDT SUN MAY 7 2006

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR TAYLOR COUNTY IN THE
FLORIDA BIG BEND...

* UNTIL 700 PM EDT

AT 601 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 17 MILES EAST OF SAINT MARKS...MOVING SOUTHEAST
AT 30 MPH ALONG THE TAYLOR COUNTY COASTLINE.

THIS STORM WILL AFFECT AREAS MAINLY ALONG THE TAYLOR COUNTY COAST
AND A FEW MILES INLAND.

DIME SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

THIS STORM IS CAPABLE OF PRODUCING WINDS OF 40 TO 50 MPH...TORRENTIAL
DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING
AREAS...AND IS ALSO PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND
LIGHTNING. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES
NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

38-GODSEY

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 7, 12:59 PM EDTSevere Thunderstorm WarningTAEHolmes31 min
May 7, 1:10 PM EDTSevere Thunderstorm WarningTAEJackson65 min
May 7, 1:47 PM EDTSevere Thunderstorm WarningTAEWakulla43 min
May 7, 1:53 PM EDTSevere Thunderstorm WarningTAEHolmes52 min
May 7, 2:31 PM EDTSevere Thunderstorm WarningTAEWalton44 min
May 7, 2:46 PM EDTSevere Thunderstorm WarningTAEHolmes, Washington44 min
May 7, 3:07 PM EDTSevere Thunderstorm WarningTAEJackson38 min
May 7, 4:04 PM EDTSevere Thunderstorm WarningTAEJefferson41 min
May 7, 4:30 PM EDTSevere Thunderstorm WarningTAEMadison, Taylor45 min
May 7, 5:30 PM EDTSevere Thunderstorm WarningTAELiberty45 min
May 7, 5:33 PM EDTSevere Thunderstorm WarningTAETaylor27 min
May 7, 5:49 PM EDTSevere Thunderstorm WarningTAELafayette41 min
May 7, 5:54 PM EDTSpecial Marine WarningTAE96 min
May 7, 6:02 PM EDTSevere Thunderstorm WarningTAEFranklin, Liberty23 min

Nearby

Severe Thunderstorm Warnings in Florida, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.